Nevada, 2004

Heavy Snow in Nevada, November 27, 2004

November 27, 2004 · NWS LKN · 2 events in 2 counties and zones

2 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Nov 27, 4:50 AM PST, 5 hours 10 minutes earlier.

Area forecast discussion, Nov 27, 4:50 AM PST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
450 AM PST SAT NOV 27 2004

.SYNOPSIS...A MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION
TODAY BRINGING ACCUMULATING SNOW. SNOW WILL BEGIN TO TAPER OFF
TONIGHT AND SUNDAY AS THIS STORM SLOWLY MOVES OUT OF THE REGION. VERY
COLD AIR BEHIND THIS STORM WILL BRING MUCH COLDER TEMPERATURES SUNDAY
INTO THE EARLY PART OF NEXT WEEK.
&&

.SHORT TERM...SHORT WAVE MOVING INTO NRN CA THIS MORNING WITH
OVERRUNNING MOISTURE SPREADING ACROSS NRN AND CENTRAL NV. MAIN
ENERGY WITH THIS SHORT WAVE WILL MOVE SOUTHEAST ACROSS WRN NV.
THIS PUTS SRN LANDER...SRN EUREKA...AND NRN NYE COUNTIES UNDER THE
BEST DYNAMICS AND HIGHEST QPF. IN FACT BOTH GFS AND ETA GIVE THIS
AREA FROM 1/2 TO 3/4 INCH PRECIPITATION TODAY. THEREFORE HAVE
UPGRADED THE SNOW ADVISORY FOR THIS AREA TO A HEAVY SNOW WARNING FOR
TODAY. PRECIPITATION AMOUNTS WILL BE LIGHTER ACROSS NRN NV AND
WHITE PINE COUNTY BUT WILL BE ENOUGH TO MEET SNOW ADVISORY
CRITERIA...GENERALLY FROM 2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS.
ALREADY 3 INCHES HAVE FALLEN IN ELKO WITH A REPORT OF 2 INCHES IN
MCDERMITT. SHORT WAVE EXITS INTO UTAH THIS EVENING SO SNOW WILL
TAPER OFF TO SCATTERED SHOWERS. SECONDARY VORT MAX WILL MOVE DOWN
BACKSIDE OF UPPER TROUGH INTO NV ON LATER TONIGHT AND SUNDAY KEEPING
A CHANCE OF SNOW IN THE FORECAST. UPPER TROUGH EXITS THE REGION ON
MONDAY. VERY COLD AIR ASSOCIATED WITH THIS SYSTEM WILL KEEP MAX
TEMPS SUNDAY AND MONDAY IN THE MID 20S TO THE LOWER 30S. WITH A
FRESH SNOW COVER LOW TEMPS MON AND TUE MORNINGS WILL DROP INTO THE
SINGLE DIGITS WITH SOME LOCATIONS FALLING BELOW ZERO. CEC

.LONG TERM...GOOD AGREEMENT IN MODELS TUESDAY WITH LOW OVER NORTHERN
ARIZONA/NEW MEXICO AND RIDGING IN THE PACNW. WEAK NORTHERLY FLOW AND
CLEAR SKIES SHOULD DROP TEMPS BELOW MOS GUIDANCE TUESDAY
MORNING...ESPECIALLY WITH THE RECENT SNOW. DROPPED TEMPS ABOUT 3
DEGS FROM ADVERTISED MOS GUIDANCE...PROBABLY NOT ENOUGH THOUGH. NEXT
VORT STARTS MOVING IN WEDNESDAY...KEPT SLT CHC POPS ACROSS OUR
NORTHERN ZONES. GFS MOVES LOW SOUTH SLOWLY THROUGH FRIDAY...SO KEPT
SLT CHC ACROSS OUR NORTHERN ZONES THROUGH THE WEEK. CLAYCOMB
&&

.LKN WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING TODAY SOUTHERN
LANDER...SOUTHERN EUREKA...AND NORTHERN NYE COUNTIES. SNOW ADVISORY
FOR HUMBOLDT COUNTY UNTIL NOON. SNOW ADVISORY ELKO COUNTY AND
NRN LANDER AND NRN EUREKA COUNTIES TODAY. SNOW ADVISORY WHITE PINE
COUNTY UNTIL 8 PM TONIGHT.
&&
Hazardous weather outlook, Nov 27, 4:19 AM PST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
419 AM PST SAT NOV 27 2004

NVZ013-030>037-272330-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
419 AM PST SAT NOV 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT

A MOIST PACIFIC STORM WILL WILL MOVE INTO NORTHERN AND CENTRAL
NEVADA TODAY WITH WIDESPREAD SNOW ACCUMULATIONS OF 2 TO 6 INCHES
WITH SOME AREAS HAVING THE POTENTIAL FOR HIGHER AMOUNTS. SNOW
WILL TAPER OFF TO SCATTERED SHOWERS TONIGHT. HEAVY SNOW WARNINGS AND
SNOW ADVISORIES HAVE BEEN ISSUED FOR THIS STORM. PLEASE REFER TO
PRODUCT WWUS45 OR RNOWSWLKN FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

CEC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, S Lander & S Eureka

When
November 27, 10:00 AM PST to 2:00 PM PST
Where
S Lander & S Eureka forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.959, -116.654 (the zone’s center; the record gives no point)

Heavy Snow, Northern Nye

When
November 27, 11:00 AM PST to 3:00 PM PST
Where
Northern Nye forecast zone
Reported by
LAW ENFORCEMENT

12 inches of snow was reported in Austin and 10 inches in Eureka. Snow began falling around 5 am in the morning.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430950, 5430951.